Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 112, NWS Mobile, AL

July 5, 2019Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2019, 5:47 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 5:47 PM CDT (22:47 UTC)
Expired
Jul 5, 2019, 6:30 PM CDT
In force
43 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1810 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WUUS54 KMOB 052247
SVRMOB
FLC033-113-052330-
/O.NEW.KMOB.SV.W.0112.190705T2247Z-190705T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
547 PM CDT Fri Jul 5 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  South central Santa Rosa County in northwestern Florida...
  Southeastern Escambia County in northwestern Florida...

* Until 630 PM CDT.

* At 547 PM CDT, a severe thunderstorm was located over Gulf Breeze,
  moving south at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pensacola, Gulf Breeze, Oriole Beach and Pensacola Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 8727 3043 8723 3043 8707 3031 8701
TIME...MOT...LOC 2247Z 353DEG 5KT 3039 8716 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:21 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 5, 4:21 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
421 PM CDT Fri Jul 5 2019

...HIGH HEAT INDICES EXPECTED ALONG THE COAST AGAIN SATURDAY...

.NEAR TERM /Now Through Saturday/...An upper level high builds over
the northeastern Gulf through the near term as a weak upper low
drifts southeast over Mississippi. We see a weak enhancement in
south to southwest flow aloft as the gradient tightens between these
two features. At the surface, high pressure remains in place over
the northwestern Gulf, maintaining a light northerly flow across the
area. More scattered thunderstorms are expected Saturday afternoon,
with a focus along the sea breeze and over south-central Alabama
counties generally along and east of Interstate 65. Hot temperatures
continue to be the biggest threat, reaching the mid to upper 90s
areawide on Saturday. Some locations could briefly reach 100 degrees
during peak afternoon hours. A Heat Advisory is in effect for
coastal counties Saturday afternoon, where heat indices will climb
into the 105 to 110 degree range with some localities potentially
getting up to 112 degrees. Heat indices will reach 100 to 106
degrees inland. This level of heat can be very dangerous to those
spending a prolonged period of time outdoors. Stay hydrated and take
frequent breaks in the shade. Visit www.weather.gov/heat for more
safety tips and information regarding heat related illnesses. /49

.SHORT TERM /Saturday night Through Monday night/...An upper level
trough extending from the Tennessee Valley to central portions of
MS and AL late Saturday night will slowly move southeastward into
AL on Sunday, before drifting toward southern GA and much of the
FL panhandle on Monday. A surface trough of low pressure will also
push southeastward toward the western FL panhandle and adjacent
portions of southwest AL and southeast MS by late Sunday
afternoon, before a weak area of surface low pressure develops in
the vicinity of south central or southeast AL and the adjacent FL
panhandle on Monday. Deep layer moisture will be most pronounced
across our eastern zones Sunday and Monday. Ascent ahead of the
approaching shortwave trough and convergence along the surface
trough axis will promote the best coverage of showers and storms
over eastern areas both days, where we will keep POPs in the
40-50% range. There will still be enough moisture and instability
to keep lower end scattered POPs (~30%) over western portions of
our area both afternoons. Scattered showers and storms may linger
into the evening hours before development mainly becomes focused
near our southern/southeastern and offshore zones during the late
evening and overnight hours. Hot temperatures are expected to
continue Sunday and Monday with highs mostly in the lower to mid
90s. Heat indices will continue to range between 102-107 and
locally over 108 in places (especially near the coast). /21

.LONG TERM /Tuesday Through Friday/...A challenging forecast
continues for the extended period. The latest medium range model
runs are continuing to indicate an unsettled weather pattern,
especially heading into the middle to latter half of the week. The
aforementioned upper level trough and surface low pressure system
may move near or into the northeastern Gulf of Mexico, before the
broad low pressure system tracks westward across the northern Gulf
through the middle to latter half of the week. There has recently
been spread as expected this far out in the medium range guidance
regarding the development of this system (though it is interesting
to note the 12Z ECMWF run today is closer in line with the GFS),
and the development of this feature will bear watching going into
mid to late next week. For now it appears that rain chances will
be on the increase, especially near the coast through the extended
forecast period. Outside of rain chances, hot temperatures look
to continue at least into Tuesday and Wednesday, with highs in the
mid 90s inland, and around 90 to the lower 90s near the coast.
High heat indices will also persist through midweek. Temperatures
may trend slightly downward with increasing rain chances by the
end of the week. /21

&&

.MARINE...Westerly flow prevails through much of the period as a
surface trough sets up over the Deep South and southeastern states.
Isolated to scattered thunderstorms are expected throughout the
period as well, some of which could produce strong straight-line
winds in addition to frequent lightning and low visibilities in
heavy rain. /49

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  98  76  97  76  96  76  97 /  10  30  10  30  30  30  20  40
Pensacola   79  95  79  95  79  93  79  94 /  20  40  20  30  30  50  40  40
Destin      80  91  81  91  80  90  79  90 /  20  50  20  40  40  50  50  50
Evergreen   75  98  75  94  76  95  76  97 /  20  30  20  40  40  50  20  40
Waynesboro  73  97  74  92  75  94  76  95 /  10  10  20  30  20  30  20  30
Camden      75  97  76  93  75  94  76  95 /  20  20  20  40  40  40  20  30
Crestview   75  96  76  94  76  94  76  94 /  20  50  10  40  30  50  40  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 11 AM to 7 PM CDT Saturday for ALZ261>266.

FL...Heat Advisory from 11 AM to 7 PM CDT Saturday for FLZ201>206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 5, 4:00 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
400 PM CDT Fri Jul 5 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-062100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
400 PM CDT Fri Jul 5 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms continue this evening.
Although organized severe weather is not expected, a few storms
could become strong and produce gusty winds, frequent lightning,
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Heat Advisory is in effect for extreme southwest Alabama and
the western Florida panhandle Saturday afternoon. Heat indices
generally expected to range from 105 to 110 degrees, though some
locations could briefly reach up to 112 degrees during peak
afternoon hours. Take special precautions if planning outdoor
activities. Stay hydrated and take frequent breaks in the shade to
avoid overexposure.

Scattered thunderstorms will develop each day. Although organized
severe weather is not expected, a few storms could become strong
and produce gusty winds, frequent lightning, and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Thursday.

GMZ630>636-650-655-670-675-062100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
400 PM CDT Fri Jul 5 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to locally numerous showers and thunderstorms will
develop over the marine each day, especially next week. Some
storms will be capable of producing strong and gusty winds,
frequent lightning, locally higher waves, and heavy rainfall.

In the hours before

Special weather statement, Jul 5, 4:53 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
453 PM CDT Fri Jul 5 2019

FLZ205-206-052245-
Okaloosa Inland FL-Okaloosa Coastal FL-
453 PM CDT Fri Jul 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 545 PM CDT...

At 453 PM CDT, the strong thunderstorm was located over Niceville,
moving south at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Niceville and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3050 8645 3050 8642 3051 8642 3051 8645
      3050 8646 3050 8648 3052 8649 3052 8650
      3051 8649 3049 8650 3050 8655 3061 8651
      3061 8639 3049 8639
TIME...MOT...LOC 2153Z 000DEG 6KT 3055 8646
Special weather statement, Jul 5, 5:05 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Fri Jul 5 2019

FLZ201-202-052230-
Escambia Inland FL-Escambia Coastal FL-
505 PM CDT Fri Jul 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA COUNTY UNTIL 530 PM CDT...

At 505 PM CDT, the strong thunderstorm was located near Gonzalez,
moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Ensley and Gonzalez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3048 8743 3050 8743 3051 8745 3056 8743
      3056 8742 3058 8741 3060 8741 3061 8740
      3065 8739 3065 8726 3063 8725 3061 8726
      3060 8724 3049 8719
TIME...MOT...LOC 2205Z 359DEG 7KT 3061 8733
Special weather statement, Jul 5, 5:35 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Fri Jul 5 2019

FLZ202-204-052315-
Santa Rosa Coastal FL-Escambia Coastal FL-
535 PM CDT Fri Jul 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 615 PM
CDT...

At 535 PM CDT, the strong thunderstorm was located over Pensacola,
moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, Gulf Breeze, Goulding and Oriole Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3033 8719 3032 8729 3033 8723 3035 8727
      3037 8727 3034 8723 3035 8712 3036 8713
      3035 8718 3040 8722 3039 8725 3048 8721
      3046 8716 3042 8718 3037 8717 3040 8707
      3038 8706 3037 8712 3035 8704
TIME...MOT...LOC 2235Z 003DEG 7KT 3041 8717

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:35 PM CDTHeat AdvisoryMOBEscambia, Okaloosa, Santa Rosa27 hr
Jul 5, 4:53 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jul 5, 5:01 PM CDTSevere Thunderstorm WarningMOBOkaloosa44 min
Jul 5, 5:05 PM CDTSpecial Weather StatementMOBEscambia25 min
Jul 5, 5:35 PM CDTSpecial Weather StatementMOBEscambia40 min
Jul 5, 5:57 PM CDTSpecial Weather StatementMOBEscambia48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.